Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 29, NWS Salt Lake City, UT

November 6, 2008

NWS Salt Lake City, UT issued this wind advisory at Nov 6, 2008, 3:13 PM MST. It took effect at Nov 6, 2008, 8:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2008, 3:13 PM MST (22:13 UTC)
In effect from
Nov 6, 2008, 8:00 PM MST
Expired
Nov 7, 2008, 3:40 AM MST
In force
8 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 062213
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
313 PM MST THU NOV 6 2008

UTZ019-070500-
/O.NEW.KSLC.WI.Y.0029.081107T0300Z-081107T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
313 PM MST THU NOV 6 2008

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING THROUGH 9 AM MST
FRIDAY. 

STRONG NORTHERLY CANYON WINDS WILL DEVELOP IN EXTREME SOUTHWEST UTAH
TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR NORTH TO SOUTH ORIENTED
CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE IN THE MOST WIND-PRONE AREAS.
THESE WINDS WILL GRADUALLY DECREASE FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS75 KSLC 070432
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
932 PM MST THU NOV 6 2008

UTZ019-071300-
/O.CON.KSLC.WI.Y.0029.000000T0000Z-081107T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
932 PM MST THU NOV 6 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST FRIDAY. 

STRONG NORTHERLY CANYON WINDS HAVE DEVELOPED IN EXTREME SOUTHWEST
UTAH. THE STRONGEST WINDS ARE OCCURRING NEAR NORTH TO SOUTH
ORIENTED CANYONS IN WASHINGTON COUNTY. SUSTAINED WINDS OF 30 TO 40
MPH WITH GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE IN THE MOST WIND-PRONE
AREAS. THESE WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO
FRIDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGOWSKI/TRAPHAGAN/STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 071040
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 AM MST FRI NOV 7 2008


UTZ019-071145-
/O.CAN.KSLC.WI.Y.0029.000000T0000Z-081107T1600Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
340 AM MST FRI NOV 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR EXTREME SOUTHWEST UTAH.

WINDS HAVE DECREASED ACROSS SOUTHWEST UTAH THIS MORNING AND WILL
REMAIN BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY.
HOWEVER...OCCASIONAL WIND GUSTS NEAR 30 MPH CAN STILL BE EXPECTED
NEAR THE MOUTHS OF NORTH-SOUTH ORIENTED CANYONS OF WASHINGTON
COUNTY THROUGH THE EARLY MORNING HOURS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 6, 10:00 AM MST, 5 hours 13 minutes earlier.

Area forecast discussion, Nov 6, 10:00 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MST THU NOV 6 2008

.SYNOPSIS..HIGH PRESSURE ALOFT WILL SETTLE INTO THE GREAT BASIN BY
FRIDAY. THE NEXT PACIFIC WEATHER DISTURBANCE WILL REACH UTAH ON
SUNDAY.

&&

.DISCUSSION...THE UPPER RIDGE CURRENTLY ALONG THE WEST COAST WILL
SHIFT EAST INTO THE GREAT BASIN AND OVER UTAH FOR FRIDAY THROUGH
SATURDAY. THIS RIDGE WILL FLATTEN ON SATURDAY AS THE NEXT PACIFIC
TROUGH MAKES ITS WAY INTO THE WRN STATES SATURDAY NIGHT/SUNDAY.

SATELLITE IMAGERY SHOWS PLENTY OF MOISTURE WORKING THROUGH THE WEST
COAST RIDGE POSITION. MOST OF THE MOISTURE BREAKING THROUGH THE
CREST OF THE RIDGE IS AT THE MID/HIGH LEVELS...AND WILL BE DRAWN
INTO UTAH ON A STRONG NORTHERLY FLOW ALOFT LATER TODAY. A RATHER
SIZABLE PATCH OF LOW-LEVEL MOISTURE EXISTS ACROSS NRN NV/SW ID.
THIS TOO WILL WORK INTO NRN UTAH TONIGHT...THEN TRACK EAST AS THE
RIDGE AXIS MOVES INTO THE STATE SATURDAY. STRONG DYNAMIC SUBSIDENCE
SHOULD PRECLUDE ANY PRECIP DEVELOPMENT...THOUGH OPAQUE CLOUD COVER
WILL HAVE AN AFFECT ON TEMPS LATER TODAY/TONIGHT.

PROGRESSIVE NATURE OF THE PATTERN ACROSS THE CNTRL/ERN PACIFIC ALONG
WITH AN ANCHORING VORTEX OVER SRN ALASKA SUGGESTS THAT TROUGH
REACHING THE COAST WILL SPLIT AS THEY MOVE INTO THE INTERIOR
SECTIONS OF THE WEST. BOTH THE ECMWF AND GFS INDICATE THIS
PATTERN...THOUGH THE ECMWF DRIVES THE FIRST FIRST TROUGH FURTHER
SOUTH THAN THE LATEST GFS. CONSIDERING THE LACK OF UPSTREAM
AMPLIFICATION OVER THE ERN PACIFIC BEHIND THE TROUGH SUNDAY...AM
INCLINED TO FAVOR A SOLUTION A LITTLE FURTHER NORTH THAN THE
ECMWF...BUT NOT QUITE AS FAR NORTH AS THE GFS. THIS SLIGHT
DIFFERENCE COULD HAVE A SIGNIFICANT IMPACT ON PRECIP DISTRIBUTION
AND ACCUMULATION...ESPECIALLY FOR NRN UTAH.

FOR TODAY...NO UPDATES PLANNED TO THE CURRENT FORECAST PACKAGE.

&&

.AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH
TO THE NORTHWEST BETWEEN 19Z AND 21Z...BUT MAY SIMPLY BECOME LIGHT
AND VARIABLE THROUGH THE AFTERNOON. EITHER WAY...WINDS SHOULD
GENERALLY BE 6 KNOTS OR LESS. CEILINGS ARE EXPECTED TO STAY AT OR
SLIGHTLY ABOVE 7000FT AGL FOR MUCH OF TODAY...WITH A 20 PERCENT
CHANCE THAT CEILINGS OF 5-6 KFT AGL WILL DEVELOP.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...CONGER
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Nov 6, 2:34 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
234 PM MST THU NOV 6 2008

UTZ001>016-019>021-517-518-WYZ021-062345-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
234 PM MST THU NOV 6 2008

...MORE RAIN AND SNOW LATE THIS WEEKEND...

ANOTHER ROUND OF RAIN AND SNOW WILL MOVE INTO UTAH AND SOUTHWEST
WYOMING LATE THIS WEEKEND. A STORM SYSTEM CURRENTLY APPROACHING
THE PACIFIC NORTHWEST COAST WILL MOVE ONSHORE SATURDAY
AFTERNOON...BRINGING PRECIPITATION TO NORTHERN UTAH BEGINNING
SATURDAY NIGHT. MORE INTENSE PRECIPITATION IS EXPECTED SUNDAY AS
THE STORM AND ITS ASSOCIATED COLD FRONT CROSS THE AREA. SNOW
SHOULD CONTINUE OVER THE HIGHER TERRAIN THROUGH MONDAY MORNING
BEFORE TAPERING OFF.

SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE HIGHER
TERRAIN. PRECIPITATION IN VALLEY LOCATIONS IS EXPECTED TO FALL AS
RAIN...THOUGH SOME VALLEY SNOW IS POSSIBLE SUNDAY NIGHT AND EARLY
MONDAY MORNING AS SNOW LEVELS LOWER. THE COLD AIR WITH THIS SYSTEM
IS EXPECTED TO CAUSE TEMPERATURES TO DROP TO AS MUCH AS 10 DEGREES
BELOW SEASONAL NORMALS SUNDAY AND MONDAY.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL
MEDIA OUTLET FOR UPDATES ON THIS STORM.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.